Given my tendency to poorly react to new medicines, she started me off on half a pill. It made me sleepy and very blah, so she knocked the dose down to a quarter pill to allow me to acclimate. Shockingly, just a quarter pill caused a noticeable (by Matt) improvement in my reaction to imperfections. But then the benefits started to wear off, and on Saturday, it was time to go back up to a half pill.
Over the weekend, my left eye started twitching. At first it wasn't so bad, though by Wednesday it was severe enough that I couldn't work. Time to call the doctor! Of course she was out on vacation for the NEXT THREE WEEKS. Fine, two can play this game, I'll call the on-call.
Apparently muscle twitches are a known side effect of Abilify. The doctor told me to take 25mg of Benedryl and wait an hour. If my eye was still twitching, take another 25mg. I might want to go home and lie down because that much Benedryl is pretty much guaranteed to put me to sleep. Guess what happened? That's right, I needed a second dose.
The Benedryl didn't completely alleviate the twitching, though it significantly reduced it. This is especially good, considering the other possible causes are stress and very early signs of conjunctivitis.
This morning, per the on-call doctor's instructions, I went back down to a quarter pill. Per my instructions, I took another dose of Benedryl. There is still some eye twitching, but not enough to make we want to stab my eye with a hot poker. And that's a good thing.